Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Noncommutative maximal ergodic theorems
HTML articles powered by AMS MathViewer

by Marius Junge and Quanhua Xu
J. Amer. Math. Soc. 20 (2007), 385-439
Published electronically: May 18, 2006


This paper is devoted to the study of various maximal ergodic theorems in noncommutative $L_p$-spaces. In particular, we prove the noncommutative analogue of the classical Dunford-Schwartz maximal ergodic inequality for positive contractions on $L_p$ and the analogue of Stein’s maximal inequality for symmetric positive contractions. We also obtain the corresponding individual ergodic theorems. We apply these results to a family of natural examples which frequently appear in von Neumann algebra theory and in quantum probability.
Similar Articles
Bibliographic Information
  • Marius Junge
  • Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801
  • MR Author ID: 292431
  • Email:
  • Quanhua Xu
  • Affiliation: Laboratoire de Mathématiques, Université de Franche-Comté, 16 rue de Gray, 25030 Besançon, Cedex, France
  • MR Author ID: 232752
  • Email:
  • Received by editor(s): March 5, 2005
  • Published electronically: May 18, 2006
  • Additional Notes: The first author was partially supported by the National Science Foundation grant DMS-0301116
  • © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 20 (2007), 385-439
  • MSC (2000): Primary 46L53, 46L55; Secondary 46L50, 37A99
  • DOI:
  • MathSciNet review: 2276775